Alert archive / Nebraska / Frost Advisories in 2013
Frost Advisory 1, NWS North Platte, NE
NWS North Platte, NE issued this frost advisory at May 11, 2013, 2:42 PM CDT for 4 counties in Nebraska. It took effect at May 12, 2013, 3:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 11, 2013, 2:42 PM CDT (19:42 UTC)
- In effect from
- May 12, 2013, 3:00 AM CDT
- Expired
- May 12, 2013, 8:07 AM CDT
- In force
- 5 hr
- Issued by
- NWS North Platte, NE
Counties Boyd County, NE, Garfield County, NE, Holt County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 154 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.7 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2064 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -144 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
108 WWUS73 KLBF 111942 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 242 PM CDT SAT MAY 11 2013 ...FROST POSSIBLE TONIGHT ACROSS PORTIONS OF NORTH CENTRAL NEBRASKA... .COLD CANADIAN HIGH PRESSURE WILL BUILD INTO THE EASTERN DAKOTAS AND EASTERN NEBRASKA OVERNIGHT TONIGHT. LIGHT WINDS AND DRY AIR...WILL ALLOW TEMPERATURES TO FALL TO THE LOWER TO MID 30S BY SUNDAY MORNING. THIS WILL LEAD TO THE POSSIBLE DEVELOPMENT OF FROST...ESPECIALLY IN LOW LYING AREAS AND RIVER VALLEYS. NEZ007-010-028-029-121400- /O.NEW.KLBF.FR.Y.0001.130512T0800Z-130512T1400Z/ BOYD-HOLT-GARFIELD-WHEELER- INCLUDING THE CITIES OF...SPENCER...ONEILL...BURWELL...BARTLETT 242 PM CDT SAT MAY 11 2013 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT SUNDAY. * TEMPERATURE: TEMPERATURES WILL FALL INTO THE LOWER 30S TONIGHT. BY SUNDAY MORNING...LOW TEMPERATURES WILL RANGE FROM 34 TO 36 DEGREES. * IMPACTS: FROST MAY DAMAGE SENSITIVE OUTDOOR VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED OR DAMAGED IF LEFT UNCOVERED. && $$ CLB/BROOKS
1 follow-up statement
249 WWUS73 KLBF 121307 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 807 AM CDT SUN MAY 12 2013 NEZ007-010-028-029-121415- /O.CAN.KLBF.FR.Y.0001.000000T0000Z-130512T1400Z/ BOYD-HOLT-GARFIELD-WHEELER- INCLUDING THE CITIES OF...SPENCER...ONEILL...BURWELL...BARTLETT 807 AM CDT SUN MAY 12 2013 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE FROST ADVISORY. TEMPERATURES HAVE RISEN INTO THE LOWER 40S ACROSS NORTH CENTRAL NEBRASKA AND THE THREAT FOR FROST HAS ENDED. $$ CLB
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this frost advisory went out at May 11, 12:55 PM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, May 11, 12:55 PM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 1255 PM CDT SAT MAY 11 2013 .SYNOPSIS... ISSUED AT 344 AM CDT SAT MAY 11 2013 AT H5 SHARP RIDGE OVER THE PACIFIC NORTHWEST. TROUGH FROM THE DESERT SOUTHWEST THROUGH THE SOUTHERN PLAINS INTO THE GREAT LAKES. RIDGE ALONG THE EAST COAST. AT THE SURFACE 1035MB HIGH OVER CENTRAL CANADA INTO NORTHERN PLAINS. COLD FRONT ROM CENTRAL ONTARIO THROUGH THE GREAT LAKES INTO NORTHERN KANSAS AND THEN BACK TO THE NORTHWEST ALONG THE FRONT RANGE OF THE ROCKIES. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 344 AM CDT SAT MAY 11 2013 MODELS IN GOOD AGREEMENT WITH SUBTLE DIFFERENCES IN DETAILS. HAVE GENERALLY FOLLOWED NAM SOLUTION WITH SUBTLE FEATURES. FRONT HAS CLEARED FORECAST AREA AND IN GENERAL WAS PRETTY QUIET PASSAGE. FRONTAL BOUNDARY WILL WORK WEST INTO THE HIGHER TERRAIN OF THE EASTERN WYOMING AND COLORADO PLAINS BEFORE MOVING EAST TODAY AS A WARM FRONT. COOLER AIR BEHIND FRONT WITH 850MB TEMPERATURES SOME 3 TO 4C LOWER THAN YESTERDAYS HIGHS IN THE 70S. HAVE GONE WITH COOLER GUIDANCE...LOWER 60S NORTH AND UPPER 60S SOUTH EVEN WITH GOOD INSOLATION. NORTH WINDS WINDS OF 10 TO 20 MPH WILL MAKE IT SEEM COOLER. INCREASING CLOUDS OVER THE HIGHER TERRAIN OF THE NEBRASKA PANHANDLE WITH DESTABILIZATION DURING PEAK AFTERNOON HEATING AND UP SLOPE FLOW HAVE CONTINUED A SLIGHT CHANCE OF THUNDERSTORMS. ANY THAT DEVELOP WILL QUICKLY DISSIPATE WITH THE SETTING OF THE SUN. UPPER PATTERN CONTINUES FAST NORTHWEST FLOW FOR WESTERN NEBRASKA TONIGHT AND NAM HAS BEEN ADVERTISING A WEAK WAVE THAT WILL INTERACT WITH LLJ 850MB AROUND 30KTS AND SET OFF SHOWERS THROUGH THE SANDHILLS OVERNIGHT. COOLEST TEMPERATURES OVERNIGHT IN NORTH CENTRAL NEBRASKA WITH TEMPERATURES IN THE MID TO UPPER 30S WITH THE COLDEST TEMPERATURES ALOFT AND LACK OF CLOUDS. HAVE GONE WITH COOLER MAV GUIDANCE FOR THE FORECAST. TEMPERATURES IN THE RIVER VALLEYS MAY DIP BRIEFLY BUT FOR A VERY BRIEF PERIOD AND NO FROST FREEZE HIGHLIGHTS CARRIED. .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 344 AM CDT SAT MAY 11 2013 SUNDAY WILL BRING A QUICK WARM UP ACROSS WESTERN NEBRASKA...AS WARM AIR ALOFT BEGINS TO SPREAD EAST ACROSS THE AREA. A SURFACE TROUGH WILL MIX EAST TO NEAR HWY 83 BY AFTERNOON. SOUTHEAST WINDS ARE EXPECTED AHEAD OF THE BOUNDARY...WITH NORTHWEST WINDS TO THE WEST. AT THIS TIME HUMIDITY AND WIND SHOULD REMAIN IN CHECK...WITH CRITICAL FIRE WEATHER CONDITIONS NOT EXPECTED. QUIET BUT HOT WEATHER IS FORECASTED FOR THE START OF THE WEEK. VERY WARM TEMPERATURES ALOFT WILL SPREAD EAST...WITH H85 TEMPS OF 25 TO 29C TUESDAY POTENTIALLY SUPPORTING HIGHS INTO THE UPPER 90S. ANOTHER SUPPORTING FACTOR FOR THE HOT TEMPERATURES WILL BE A SURFACE TROUGH THAT SURGES EAST ACROSS THE AREA BOTH MONDAY AND TUESDAY. THIS WILL HELP MIX THE HOT AIR TO THE SFC...ESPECIALLY JUST BEHIND THE TROUGH. EVEN THOUGH WINDS DON/T APPEAR THEY WILL BE OVERLY STRONG...FIRE WEATHER WILL BECOME A CONCERN AS DRY AIR SURGES EAST ACROSS THE AREA BEHIND THE SFC TROUGH. THIS SEEMS MOST LIKELY ON MONDAY...AS THE TROUGH SHOULD HAVE ENOUGH MOMENTUM TO MOVE THROUGH THE ENTIRE FORECAST AREA. TUESDAY IS A BIT IN QUESTION...WITH MODELS HINTING THAT THE TROUGH MAY BECOME STATIONARY SOMEWHERE ALONG HWY 83. COOLER WEATHER IS EXPECTED MIDWEEK...AS A STRONG LOW PUSHES SYSTEM PUSHES ACROSS SOUTHERN CANADA AND FORCES A COLD FRONT THOUGH THE AREA. THIS FRONT SHOULD STALL ACROSS KS WEDNESDAY NIGHT. A MORE ACTIVE WEATHER PATTERN IS EXPECTED THURSDAY INTO FRIDAY. A BROAD UPPER LEVEL TROUGH WILL DEVELOP INTO THE WESTERN CONUS...WITH A WEST TO SOUTHWEST FLOW ALOFT DEVELOPING ACROSS MUCH OF THE CENTRAL PLAINS. AT THE SFC...AMPLE LOW LEVEL MOISTURE WILL SURGE NORTH FROM THE GULF OF MEXICO...WITH SURFACE DEW POINTS NEARING 60F AND H85 DEW POINTS OF 12 TO 14C. AS UPPER LEVEL ENERGY EJECTS EAST ACROSS THE AREA...THUNDERSTORMS SHOULD RESULT. AT THIS TIME THE SEVERE POTENTIAL IS QUESTIONABLE...AS SHEAR DOESN/T APPEAR THAT GREAT...BUT GIVEN THE TIME OF YEAR AND THE AMOUNT OF INSTABILITY PROJECTED...A FEW SEVERE STORMS COULD OCCUR. MORE DISCUSSION TO COME AS THIS IS A FEW DAYS OUT. DETAILS SKETCHY AT THIS TIME. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 1254 PM CDT SAT MAY 11 2013 QUIET WEATHER IS ON TAP FOR AVIATION PURPOSES THROUGH SUNDAY AFTERNOON. WINDS WILL DIMINISH LATER THIS AFTERNOON AND EVENING AS HIGH PRESSURE BUILDS INTO THE REGION. MAY SEE SOME SCATTERED CLOUDS ABOVE 15K FEET...BUT THE LOW LEVELS WILL REMAIN DRY. WINDS WILL SWITCH TO THE SOUTHEAST OVERNIGHT AS THE SURFACE HIGH TRANSITIONS EAST. && .FIRE WEATHER... ISSUED AT 1254 PM CDT SAT MAY 11 2013 UPDATED THE FIRE WEATHER FORECAST AS HIGH FIRE DANGER IS EXPECTED OVER NORTH CENTRAL AND CENTRAL NEBRASKA THIS AFTERNOON. LOOKING FOR DEWPOINTS IN THE LOW TO MID 20S...WHICH WILL DROP RELATIVE HUMIDITY TO AROUND 20 PERCENT FOR MUCH OF THE AFTERNOON. IN ADDITION...ALTHOUGH HIGH PRESSURE WILL BUILD SOUTH INTO THE AREA THIS AFTERNOON...TO WEAKEN THE PRESSURE GRADIENT...MIXING TO A LEVEL BETWEEN 700MB AND 800MB WILL KEEP THE POTENTIAL FOR WIND GUSTS TO AROUND 25 MPH. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...POWER SHORT TERM...POWER LONG TERM...TAYLOR AVIATION...BROOKS FIRE WEATHER...BROOKS
Hazardous weather outlook, May 11, 4:56 AM CDT, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 456 AM CDT SAT MAY 11 2013 NEZ004>010-022>029-035>038-056>059-069>071-094-121000- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 456 AM CDT SAT MAY 11 2013 /356 AM MDT SAT MAY 11 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT ACROSS WESTERN NEBRASKA. STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS WILL ALSO BE POSSIBLE AT TIMES LATER NEXT WEEK. AT THIS TIME IT IS TOO EARLY TO DETERMINE ANY THREATS FOR SEVERE STORMS. HIGH TEMPERATURES WILL CLIMB INTO THE 90S THE FIRST PART OF THE WEEK. FIRE DANGER WILL INCREASE ACROSS WESTERN NEBRASKA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE POWER
In the hours before
Special weather statement, May 11, 12:12 PM CDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1212 PM CDT SAT MAY 11 2013 NEZ006>010-026>029-038-112300- KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER- CUSTER- INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH... BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...BARTLETT... BROKEN BOW 1212 PM CDT SAT MAY 11 2013 ...HIGH FIRE DANGER THIS AFTERNOON... LOCATIONS ACROSS NORTH CENTRAL NEBRASKA WILL SEE FIRE DANGER BECOME HIGH THIS AFTERNOON AS RELATIVE HUMIDITY AROUND 20 PERCENT COMBINES WITH WINDS GUSTING AROUND 25 MPH. LOCATIONS WITH HIGHEST CONCERNS ARE ALONG AND EAST OF A LINE FROM AINSWORTH TO BROKEN BOW. THESE CONDITIONS COULD LEAD TO ANY FIRES BECOMING OUT OF CONTROL QUICKLY. BROOKS
Nearby
Frost Advisories in Nebraska, 2013Every frost advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.